Alert archive / Missouri / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 94, NWS Springfield, MO

June 1, 2007Barton County, Jasper County, Vernon County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Jun 1, 2007, 4:29 AM CDT for Barton County, Jasper County, Vernon County, Missouri. It was in force for 76 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 1, 2007, 4:29 AM CDT (09:29 UTC)
Expired
Jun 1, 2007, 5:45 AM CDT
In force
76 min
Issued by
NWS Springfield, MO
Area
Counties, with a storm outline in the text

Counties Barton County, MO, Jasper County, MO, Vernon County, MO

The radar

The Springfield radar (KSGF), 98 km from the middle of the area, began a volume at 09:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 1, 1:14 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 9.5 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2007-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 210 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2007-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
210 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
1536 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KSGF 010931
SVRSGF
MOC011-097-217-011045-
/O.NEW.KSGF.SV.W.0094.070601T0929Z-070601T1045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
429 AM CDT FRI JUN 1 2007

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  VERNON COUNTY IN WEST CENTRAL MISSOURI...
  BARTON COUNTY IN SOUTHWEST MISSOURI...
  JASPER COUNTY IN SOUTHWEST MISSOURI...

* UNTIL 545 AM CDT.

* AT 427 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 27 MILES WEST OF
  STOTESBURY TO 31 MILES WEST OF CARL JUNCTION...MOVING EAST AT 40
  MPH. THESE STORMS ARE CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
  EXCESS OF 70 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  CARL JUNCTION BY 515 AM CDT.
  LIBERAL...JOPLIN AND AIRPORT DRIVE BY 520 AM CDT.
  WEBB CITY...VERDELLA AND ORONOGO BY 525 AM CDT.
  PURCELL...NEVADA...DUQUESNE AND DUENWEG BY 530 AM CDT.
  WALKER BY 540 AM CDT.

THE TOWNS OF STOTESBURY...RICHARDS...METZ...HANNON...DEERFIELD...
BRONAUGH...OAKLAND PARK...NASHVILLE...MOUNDVILLE AND HORTON ARE ALSO
IN THE PATH OF THESE SEVERE THUNDERSTORMS. THIS ALSO INCLUDES
INTERSTATE 44 BETWEEN MILE MARKERS 13 AND 31.

THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING DAMAGING WINDS...IF
YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND STAY AWAY FROM
WINDOWS.

LAT...LON 3802 9460 3707 9460 3707 9407 3803 9407

$$

CLAYCOMB
2 follow-up statements
000 
WWUS53 KSGF 011010
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
510 AM CDT FRI JUN 1 2007

MOC011-097-217-011045-
/O.CON.KSGF.SV.W.0094.000000T0000Z-070601T1045Z/
JASPER MO-BARTON MO-VERNON MO-
510 AM CDT FRI JUN 1 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 AM CDT
FOR VERNON...BARTON AND JASPER COUNTIES...

AT 506 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES WEST OF
STOTESBURY TO 6 MILES NORTHWEST OF NASHVILLE TO 12 MILES SOUTHWEST OF
JOPLIN...MOVING EAST AT 35 MPH. THESE STORMS ARE CAPABLE OF PRODUCING
DAMAGING WINDS IN EXCESS OF 60 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  LIBERAL AND CARL JUNCTION BY 515 AM CDT.
  VERDELLA AND AIRPORT DRIVE BY 520 AM CDT.
  WEBB CITY...PURCELL...ORONOGO AND JOPLIN BY 525 AM CDT.
  NEVADA...DUQUESNE...CARTERVILLE AND ALBA BY 530 AM CDT.

THE TOWNS OF STOTESBURY...RICHARDS...NASHVILLE...HANNON...
DEERFIELD...BRONAUGH...NECK CITY...MOUNDVILLE...METZ AND IANTHA ARE
IN THE PATH OF THESE SEVERE THUNDERSTORMS. THIS ALSO INCLUDES
INTERSTATE 44 BETWEEN MILE MARKERS 13 AND 31.

THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING DAMAGING WINDS...IF
YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND STAY AWAY FROM
WINDOWS.

LAT...LON 3802 9460 3707 9460 3707 9407 3803 9407

$$
LINDENBERG
000 
WWUS53 KSGF 011044
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
544 AM CDT FRI JUN 1 2007

MOC011-097-217-011054-
/O.EXP.KSGF.SV.W.0094.000000T0000Z-070601T1045Z/
JASPER MO-BARTON MO-VERNON MO-
544 AM CDT FRI JUN 1 2007

...THE SEVERE THUNDERSTORM WARNING FOR VERNON...BARTON AND JASPER
COUNTIES EXPIRES AT 545 AM CDT...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORMS THAT PROMPTED THE WARNING HAD WEAKENED AND WERE NO
LONGER SEVERE...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 3802 9460 3707 9460 3707 9407 3803 9407

$$

LINDENBERG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 3:06 AM CDT, 1 hour 23 minutes earlier.

Area forecast discussion, Jun 1, 3:06 AM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
306 AM CDT FRI JUN 01 2007

.DISCUSSION...
SEVERAL FORECAST CHALLENGES EXISTED IN TODAYS ANALYSIS.  A LARGE
COMPLEX OF CONVECTION WILL SWEEP ACROSS THE CWA THIS
MORNING...AND TODAYS WEATHER WILL BE DEPENDENT UPON HOW THIS SYSTEM
EVOLVES WITH TIME.  A 35 - 50 KNOT LOW LEVEL JET CONTINUES TO PUMP
COPIOUS AMOUNTS OF MOISTURE TRANSPORT INTO THE SYSTEM.

WITH THE WELL ESTABLISHED COLD POOL MY INITIAL THINKING IS THAT GOOD
AREAL COVERAGE IN MEASURABLE RAIN WILL OCCUR THROUGH THE MORNING
HOURS.  THERE ARE ALSO SOME INDICATIONS ON RADAR THAT A VORTICITY
CENTER HAS DEVELOPED WITHIN THE COMPLEX...WHICH WILL ALSO BE A
FOCUSING MECHANISM FOR CONVECTION TODAY AS IT TRACKS INTO SOUTHERN
MISSOURI.  HAVE YET TO DECIDE HOW WE WILL FOCUS POPS...SO THIS WILL
BE A LAST MINUTE DECISION JUST PRIOR TO PACKAGE ISSUANCE TIME.

THE KANSAS COLD FRONT FINALLY PUSHES INTO SOUTHWEST MISSOURI
SATURDAY NIGHT...THEREFORE A VERY MOIST AND SOMEWHAT UNSTABLE
AIRMASS WILL BE ANCHORED OVER THE CWA THROUGH SATURDAY.  THIS ZONE
OF BAROCLINICITY WILL BE A FOCUS FOR CONVECTION IN JUST ABOUT EVERY
FORECAST PERIOD.  THE LOW LEVEL AIRMASS FINALLY BEGINS TO DRY OUT
SOME BY SUNDAY AS THE FRONT PUSHES SOUTH OF THE CWA.
HOWEVER...MODELS INDICATE SEVERAL SHORTWAVES MIGRATING THROUGH THE
NORTHWEST FLOW...WHICH WILL CAUSE PERIODS OF LIFT AND POSSIBLE RAIN
INTO NEXT WORK WEEK.  WHILE RAIN CHANCES WILL DECREASE...I CAN NOT
COMPLETELY RULE THEM OUT...THEREFORE WILL HAVE AT LEAST A SLIGHT
CHANCE GOING WITHIN THE GRIDS THROUGH WEDNESDAY.

TEMPERATURES IN THE SHORT TERM WERE EXTREMELY CHALLENGING...AND WILL
BE DEPENDENT UPON CLOUD COVER AND PRECIPITATION.  LARGE DIFFERENCES
EXISTED BETWEEN THE MAV AND MET GUIDANCE IN THIS AFTERNOONS MAX
READINGS.  NOT COMPLETELY KNOWING HOW TODAYS CONVECTIVE COMPLEX WILL
EVOLVE...I TOOK A COMPROMISE BETWEEN THE TWO GUIDANCES.  THE REST OF
THE PERIODS I LEANED TOWARD THE WARMER MAV GUIDANCE.  WOULD THINK
THAT EVEN THE MAV MOS IS TOO COOL WITH OVERNIGHT LOWS THROUGH
SATURDAY NIGHT.  WITH THE MOIST AIRMASS...CLOUDS...AND
PRECIP...OVERNIGHT READINGS MAY HANG IN THE UPPER 60S.

CRAMER

&&

.AVIATION...
THUNDERSTORMS ACROSS KANSAS AND NORTHERN OKLAHOMA WILL SPREAD EAST
INTO SOUTHWEST MISSOURI DURING THE EARLY MORNING HOURS. THE STORMS
WILL LIKELY REACH JOPLIN AROUND 09Z AND SPRINGFIELD AROUND 11Z.
GUSTY WINDS IN EXCESS OF 30 KTS AND MVFR VISIBILITIES AND CEILINGS
WILL LIKELY ACCOMPANY THE CONVECTION. UNCERTAINTY INCREASES WITH
TIME TO THE CONVERGE AND DURATION OF THE STORMS AND INCLUDED THUNDER
IN THE VICINITY THROUGH THE PERIOD. WHILE THE CAVITY WILL DECREASE
FRIDAY MORNING...ADDITIONAL DEVELOPMENT WILL BE POSSIBLE THROUGH THE
DAY FRIDAY.

FOSTER

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.

WFO SGF
Hazardous weather outlook, Jun 1, 4:27 AM CDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
427 AM CDT FRI JUN 1 2007

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-020930-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
427 AM CDT FRI JUN 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

 SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS IN EXCESS
 OF 60 MPH...HAIL UP TO THE SIZE OF QUARTERS...AND LOCALIZED AREAS OF
 FLASH FLOODING.

  AREAS AFFECTED AND TIMING:

 A LARGE COMPLEX OF THUNDERSTORMS WILL SWEEP ACROSS THE MISSOURI
 OZARKS REGION THIS MORNING.  THUNDERSTORMS ARE EXPECTED TO REDEVELOP
 THIS AFTERNOON.

  DISCUSSION:

 A COMPLEX OF THUNDERSTORMS WILL IMPACT THE REGION THIS
 MORNING...CAUSING MAINLY STRONG TO SEVERE WIND GUSTS. FREQUENT
 CLOUD TO GROUND LIGHTNING ALONG WITH LOCALIZED FLASH FLOODING WILL
 ALSO OCCUR.

 ADDITIONAL THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AS DAYTIME
 HEATING CAUSING THE AIRMASS TO BECOME VERY UNSTABLE. SUFFICIENT
 WIND SHEAR WILL CAUSE THESE STORMS TO BECOME SEVERE CAPABLE OF
 PRODUCING LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

 THUNDERSTORMS WILL BE POSSIBLE ON A DAILY BASIS INTO EARLY NEXT WEEK.
 FOR SATURDAY...A FRONTAL BOUNDARY IS EXPECTED TO STALL OUT OVER
 SOUTHERN MISSOURI...WHICH WILL BE A FOCUS FOR SHOWER AND THUNDERSTORM
 DEVELOPMENT. ADDITIONAL SEVERE THUNDERSTORMS WILL BE POSSIBLE DURING
 THE DAY ON SATURDAY.

 FOR SUNDAY INTO TUESDAY...SEVERAL WEAK UPPER LEVEL DISTURBANCES WILL
 TRACK OVER THE OZARKS. THESE FEATURES MAY CAUSE PERIODS OF
 ISOLATED THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

CRAMER

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 1:49 AM CDTFlash Flood WatchSGFBarry, Barton, Benton, Camden, Cedar, Christian and 24 more41 hr
Jun 1, 5:16 AM CDTSevere Thunderstorm WarningSGFNewton59 min
Jun 1, 4:51 PM CDTSevere Thunderstorm WarningSGFBarry, Lawrence54 min
Jun 1, 4:55 PM CDTSevere Thunderstorm WarningSGFJasper80 min
Jun 1, 4:58 PM CDTSevere Thunderstorm WarningSGFTaney62 min
Jun 1, 5:01 PM CDTSevere Thunderstorm WarningSGFGreene, Polk59 min
Jun 1, 5:05 PM CDTSevere Thunderstorm WarningSGFMaries25 min
Jun 1, 5:12 PM CDTFlash Flood WarningSGFTaney6 hr
Jun 1, 5:16 PM CDTSevere Thunderstorm WarningSGFNewton47 min
Jun 1, 5:44 PM CDTSevere Thunderstorm WarningSGFLawrence61 min
Jun 1, 5:59 PM CDTSevere Thunderstorm WarningSGFDallas, Polk61 min
Jun 1, 6:01 PM CDTFlash Flood WarningSGFPolk6 hr
Jun 1, 6:08 PM CDTSevere Thunderstorm WarningSGFTaney67 min
Jun 1, 6:19 PM CDTFlash Flood WarningSGFDallas6 hr
Jun 1, 6:28 PM CDTSevere Thunderstorm WarningSGFGreene40 min
Jun 1, 6:39 PM CDTSevere Thunderstorm WarningSGFBarton66 min
Jun 1, 6:55 PM CDTFlash Flood WarningSGFCamden6 hr
Jun 1, 6:58 PM CDTFlash Flood WarningSGFBarton6 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.